MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 8MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 8MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036128300
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual inspection of the returned device revealed that the proximal contact wire was detached/separated, the main coil was severely stretched/tangled and the suture was broken.Additionally, the main coil was broken.Procedural fluids were noted on the stretched/damaged main coil.A functional test could not be performed as the visual defect was confirmed during analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The device was returned and the damage noted to the device is indicative of friction during use.It is probable that the device was damaged during advancement or withdrawal within the microcatheter due to anatomical factors.An assignable cause of procedural factors will be assigned to the reported ¿ main coil stretched, and the analysed defects, ¿coil proximal contact detached/separated¿, ¿main coil stretched', ¿main coil tangled, 'main coil suture damage' and 'main coil broken/fractured during use, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
It was initially reported that the coil (subject device) was stretched during use.Analysis of the returned main coil (subject device) was found to be broken during use.There was no clinical consequence to the patient due to this event.

Brand Name
TARGET XL 360 SOFT 8MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11833111
Report Number3008881809-2021-00209
Device Sequence Number13664415
Product Code HCG
UDI-Device Identifier07613327004649
UDI-Public07613327004649
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2022
Device Model NumberM0036128300
Device Catalogue NumberM0036128300
Device Lot Number21845646
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2021
Initial Report FDA Received Date05/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UN KNOWN MANUFACTURER)